Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


impaired trolerance
May 28, 2003

Hi, I'm looking to be proactive with regards to blood glucose levels, in the same way we are now agressive in lowering cholesterol and bp.Is this a good idea? Here are my facts:

Hiv + 12 yrs. NO meds since may 2001.Current cd4 651(31) and vl 19,400 asymptomatic.

Since I went off meds my glucose has been betw 92-118. Recently it's been 117 and 118. I had a 3 spec gluc toler. test a few days ago.REsults are fasting 117,1 hour 199,2 hour 155.(Quest 2hr ref range of 140-199=impaired tolerance. I have some facial wasting and a small hump,(zerit) Would it be a thought to try something like troglitazone or the other med to lower glucose level and try tro improve lipostrophy? MY ht is 6tfeet wt is 220.I swim 3-4x a week but cannot seem to loose wt.( I cannot run anymore bec of bad hips.ANy thoughts what my next step should be?( My chol is normal LIpitor 40 mg(141,ldl=79,hdl=46 and my test is low end of normal,total=297,free=92 and free/weakly=185. Sincerely,Luke

Response from Dr. Boyle

There are currently no data that indicate that aggressive treatment of your glucose or lipodystrophy are appropriate. Unfortunately, studies have yet to show that there are any effective treatments for lipodystrophy, except human growth hormone, which may make your hump better, but your facial wasting and glucose levels worse. You should discuss your options with your doctor, but seeing a nutritionist regarding exercise and diet advice might be helpful.



Previous
Liquid and VidexEC
Next
Black spots on arm

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement